Things Are Changing!
The migration of TuDiabetes has begun
Content created between now and the launch of our new site on April 20th will NOT be moved to that new home, but our community values and Terms of Service still apply during this time.We are not accepting new members during this transition period. If you want to join the TuDiabetes community please send an e-mail to TuDiabetesAdmin@gmail.com. We will send you an invitation to join after the migration is completed.
I would like to hear from other Victoza users about their experiences with injection site skin reactions.
I started Victoza about a month ago - works great for appetite suppression and lowering sugars, but I find the injection site irritation annoying. A few hours after administration, the injection site gets itchy, red to about 1-2 inches across, a bit raised, warm and lasts about 3-4 days at that site. I don't have any systemic reaction (no sites other than injection site which develop red spots, no rashes elsewhere).
I attached a photo of yesterday's injection site on my right thigh.
I'd like to know how common this is, should I be worried? Is it my injection technique? Just wondering.
Thank you in advance for your help. I'm new here. Read many posts for hours yesterday. Very informative resource.
Newbie with Victoza, started on 7/4. I haven't had any that I know of. I inject in my mid section, on different side each day.
I started Victoza June 4 and the only side affect I had for a whole month was feeling hungry all the time but not wanting to eat!
That has recently changed as I have noticed in the last few days that at the injection site I am getting something that looks like hives. The redness is about the size of a quarter. It itches. I hope it is temporary. I am not even at the full dose yet as I have taken it slowly because of the extreme gnawing of my stomach. Since it just started doing this I haven't had time to ask the Doc about it.
Just curious how your local skin rxn is with Victoza injection at this time. I experienced local skin rxns for several weeks starting a month into using it but then it all subsided - I'll be on Victoza one year middle of June. Also had fair bit of stomach fullness, nausea at first, but nil by now. I dropped about 1% in HbA1C on Victoza.
After a month on Victoza I started experiencing the kind of skin reactions you are describing. I followed advice from folks and began really rotating the site, cleaning the area well with alcohol, waiting for alcohol to dry, and then cleaning with alcohol after the injection to make sure nothing remained on the skin. It helped a lot. Now I get the red welts only occasionally. I don't know if what I did helped or it subsided on its own.